MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 3992210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was presented with g1 degenerative spondylolisthesis and underwent posterior lumbar interbody fusion (plif) at l4/5.Intra-op, after the cage insertion on the right of l4/5, the defective cage was hammered with a plastic hammer on the left.After hammered for a while, the posterior border of the cage protruded about 5 mm to the l4 vertebral posterior wall which had spondylolisthesis, so the physician determined to hammer the cage in additionally with a metal hammer.Then, about 5mm separated from the posterior border of the cage, and the broken part of the cage came off together with the gripping part of standard inserter.After that, the remaining part of the cage was removed with instruments new cage of 1mm smaller was inserted.No patient complications were reported as a result of this event.

Brand Name
CAPSTONE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8623107
Report Number1030489-2019-00559
Device Sequence Number2354659
Product Code MAX
UDI-Device Identifier00643169187535
UDI-Public00643169187535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Catalogue Number3992210
Device Lot NumberH5363691
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1